MAUDE Adverse Event Report: BIOMET 3I CERTAIN® STRAIGHT HEALING ABUTMENT 4.1MM(D) X 4.1MM(P) X 4MM(H)

BIOMET 3I CERTAIN® STRAIGHT HEALING ABUTMENT 4.1MM(D) X 4.1MM(P) X 4MM(H)
Model Number ISHA44
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight is not provided / unknown.
 
Event or Problem Description
It is reported that the healing abutment isha44 did not seat in the implant.Doctor did seat another healing abutment in the implant.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One certain® implant lab analog 4.1mm(d) (iila20) and one certain® twist lock tm coping 4.1mm(d) x 4.1mm(p) (iiic44) were returned for investigation.The reported certain® straight healing abutment 4.1mm(d) x 4.1mm(p) x 4mm(h) (isha44) and 3i t3® non-platform switched tapered implant 4 x 13mm (bost413) were not returned for inspection.Visual inspection of the as returned product identified minimal wear from use about the analog body and drive feature.The coping body and screw are likewise minimally worn.Functional testing was performed for the returned product and it was determined that the coping and analog returned assemble and seat with one another.These components were also tested with in house devices, and found to function as intended.It is noted that the patient has a history of clenching and bruxism, which could contribute to damage at the seating surface of the implant and/or abutment.The reported product was located on tooth # 5 and the implant remains implanted.The customer has not provided additional pictures or x-ray images of the product.A device history review was performed and no related nonconformances were noted.Also, a complaint history search was performed using our complaint handling system and there were no additional related complaints for this product lot.Complainant reported they were trying two different abutments and they did not seat.The impression coping did not seat as well.Doctor seated a one piece healing abutment with force and a squeaking noise.Verification of the abutment and implant functionality could not be performed without product return.Therefore, the complaint could not be confirmed.A definitive root cause for this complaint could not be determined.The following sections have been updated: b4: date of this report.D4: expiration date, udi.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes.' h4: device manufacture date.H6: evaluation codes.H10: additional narrative.

Brand Name
CERTAIN® STRAIGHT HEALING ABUTMENT 4.1MM(D) X 4.1MM(P) X 4MM(H)
Common Device Name
HEALING ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9142168
Report Number0001038806-2019-01136
Device Sequence Number11498467
Product Code NHA
UDI-Device Identifier00844868007883
UDI-Public(01)00844868007883(17)240617(10)1229402(241)ISHA44
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2024
Device Model NumberISHA44
Device Catalogue NumberISHA44
Device Lot Number1229402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR